Alert archive / Oregon / Gale Watches in 2016

Gale Watch 13, NWS Medford, OR

February 28, 2016

NWS Medford, OR issued this gale watch at Feb 28, 2016, 3:06 PM PST. It took effect at Mar 1, 2016, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2016, 3:06 PM PST (23:06 UTC)
In effect from
Mar 1, 2016, 4:00 AM PST
Expired
Feb 29, 2016, 3:36 AM PST
In force
Issued by
NWS Medford, OR

The text

As transmitted.

066 
WHUS76 KMFR 282306
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 PM PST SUN FEB 28 2016

...ACTIVE WEATHER PATTERN THROUGH THIS WEEK...

HEAVY SEAS WILL PERSIST THROUGH THE WEEK AS SEVERAL STORMS MOVE
THROUGH THE AREA. SOUTHERLY GALES ARE POSSIBLE TUESDAY...
WEDNESDAY NIGHT INTO THURSDAY...THURSDAY NIGHT INTO FRIDAY...AND
SATURDAY INTO SATURDAY NIGHT.

PZZ370-376-291215-
/O.EXT.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.NEW.KMFR.SC.Y.0027.160301T0300Z-160302T0000Z/
/O.NEW.KMFR.GL.A.0013.160301T1200Z-160302T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
306 PM PST SUN FEB 28 2016

...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
   AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM MONDAY TO 4 PM PST
   TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   THROUGH 7 PM MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 4 PM PST
TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST
MONDAY.

* SEAS...12 TO 14 FEET THROUGH MONDAY EVENING...DOMINATED BY
  WESTERLY SWELL WITH A PERIOD OF 13 TO 14 SECONDS. SEAS MAY BUILD
  TO 15 TO 16 FEET TUESDAY AND WILL BECOME DOMINATED BY CHOPPY
  WIND WAVES. SEAS WILL SUBSIDE TUESDAY NIGHT AND BECOME SWELL
  DOMINATED AGAIN...BUT WILL REMAIN ABOVE 10 FEET THROUGH
  WEDNESDAY MORNING.

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT MONDAY
  EVENING... AND MAY INCREASE TO GALE FORCE 30 TO 40 KT OFFSHORE
  LATE MONDAY NIGHT THROUGH EARLY TUESDAY AFTERNOON. WINDS WILL
  BECOME SOUTHWEST AND DIMINISH BY LATE TUESDAY AFTERNOON.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT WINDS
  AND SEAS. GALE FORCE WINDS ARE POSSIBLE BEYOND 30 NM OFFSHORE
  FROM GOLD BEACH NORTH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ350-356-291215-
/O.EXT.KMFR.SW.Y.0034.000000T0000Z-160302T0000Z/
/O.NEW.KMFR.SC.Y.0027.160301T0300Z-160302T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
306 PM PST SUN FEB 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM MONDAY TO 4 PM PST
   TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   THROUGH 7 PM MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 4 PM PST
TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 7 PM PST MONDAY.

* SEAS...11 TO 13 FEET THROUGH MONDAY EVENING...DOMINATED BY
  WESTERLY SWELL WITH A PERIOD OF 13 TO 14 SECONDS. SEAS MAY BUILD
  TO 14 TO 15 FEET TUESDAY AND WILL BECOME DOMINATED BY CHOPPY
  WIND WAVES. SEAS WILL SUBSIDE TUESDAY NIGHT AND BECOME SWELL
  DOMINATED AGAIN...BUT WILL REMAIN ABOVE 10 FEET THROUGH
  WEDNESDAY MORNING.

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KT MONDAY NIGHT
  AND TO 20 TO 30 KT TUESDAY MORNING. WINDS WILL BECOME SOUTHWEST
  AND DIMINISH BY LATE TUESDAY AFTERNOON.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY SEAS. SMALL CRAFT ADVISORY WINDS WILL OCCUR BEYOND 3NM
  OFFSHORE...EXCEPT AT THE COAST AROUND CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
856 
WHUS76 KMFR 291136
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
336 AM PST MON FEB 29 2016

...A STRONG FRONTAL SYSTEM WILL MOVE THROUGH TUESDAY...

ELEVATED SEAS WILL CONTINUE TODAY. A WARM FRONT WILL MOVE THROUGH
THIS AFTERNOON AND EVENING RESULTING IN INCREASING WINDS. A STRONG
COLD FRONT WILL MOVE THROUGH ON TUESDAY RESULTING IN GALES FOR
MOST AREAS AND THE POSSIBILITY OF A PERIOD OF STORM FORCE WINDS
FOR A PORTION OF THE AREA NORTH OF CAPE BLANCO. A VERY ACTIVE
WEATHER PATTERN WILL RESULT IN WARNING LEVEL CONDITIONS FOR MUCH
OF THE COASTAL WATERS ARE APPROXIMATELY AT LEAST EVERY OTHER DAY
THROUGH EARLY NEXT WEEK.

PZZ370-010030-
/O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.EXT.KMFR.SC.Y.0027.160301T0300Z-160301T1800Z/
/O.UPG.KMFR.GL.A.0013.160301T1200Z-160302T0000Z/
/O.NEW.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/
/O.NEW.KMFR.SR.A.0003.160301T1800Z-160302T0000Z/
/O.NEW.KMFR.SW.Y.0035.160302T0000Z-160303T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
336 AM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY...
...STORM WATCH IN EFFECT FROM 10 AM THROUGH 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. A
STORM WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 4 PM TUESDAY TO 4 PM PST WEDNESDAY.

* SEAS...WEST 12 TO 14 FEET AT 14 SECONDS THROUGH THIS EVENING.
  SEAS ARE EXPECTED TO BUILD TO A VERY STEEP 17 TO 21 FEET AT 12
  SECONDS OR LESS TUESDAY AFTERNOON. SEAS ARE LIKELY TO REMAIN
  ABOVE 10 FEET THROUGH THE WEEKEND.

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT THIS AFTERNOON
  AND EVENING. GALE FORCE WINDS 35 TO 45 KT ARE EXPECTED TUESDAY
  MORNING THROUGH THE AFTERNOON. STORM FORCE GUSTS AROUND 55 KNOTS
  WILL BE POSSIBLE OVER A PORTION OF THE AREA LATE TUESDAY MORNING
  INTO THE AFTERNOON...ALONG WITH A SLIGHT POSSIBILITY OF
  THUNDERSTORMS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY AND GALE FORCE CONDITIONS. STORM FORCE WINDS ARE
  POSSIBLE BETWEEN 5 AND 35 NAUTICAL MILES OF THE COAST.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ376-010030-
/O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.CON.KMFR.SC.Y.0027.160301T0300Z-160302T0000Z/
/O.UPG.KMFR.GL.A.0013.160301T1200Z-160302T0000Z/
/O.NEW.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/
/O.NEW.KMFR.SW.Y.0035.160302T0000Z-160303T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
336 AM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM
TUESDAY TO 4 PM PST WEDNESDAY.

* SEAS...WEST 12 TO 14 FEET AT 14 SECONDS THROUGH THIS EVENING.
  SEAS ARE EXPECTED TO BUILD TO A VERY STEEP 13 TO 18 FEET AT 12
  SECONDS OR LESS TUESDAY AFTERNOON. SEAS ARE LIKELY TO REMAIN
  ABOVE 10 FEET THROUGH THE WEEKEND.

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON
  AND EVENING. GALE FORCE WINDS ARE EXPECTED TO BEGIN TUESDAY
  MORNING...EXPANDING INTO THE AFTERNOON.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS. GALES ARE EXPECTED ACROSS ALL BUT THE FAR
  SOUTHEASTERN CORNER OF THE AREA SOUTH OF BROOKINGS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-010030-
/O.EXT.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.EXT.KMFR.SC.Y.0027.160301T0300Z-160301T1800Z/
/O.NEW.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/
/O.NEW.KMFR.SR.A.0003.160301T1800Z-160302T0000Z/
/O.NEW.KMFR.SW.Y.0035.160302T0000Z-160303T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
336 AM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY...
...STORM WATCH IN EFFECT FROM 10 AM THROUGH 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. A
STORM WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 4 PM TUESDAY TO 4 PM PST WEDNESDAY.

* SEAS...WEST 12 TO 14 FEET AT 14 SECONDS THROUGH THIS EVENING.
  SEAS ARE EXPECTED TO BUILD TO A VERY STEEP 14 TO 19 FEET AT 12
  SECONDS OR LESS TUESDAY AFTERNOON. SEAS ARE LIKELY TO REMAIN
  ABOVE 10 FEET THROUGH THE WEEKEND.

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KT THIS EVENING
  THROUGH TONIGHT. GALE FORCE WINDS 35 TO 45 KT ARE EXPECTED TO
  BEGIN TUESDAY MORNING THROUGH THE AFTERNOON. STORM FORCE GUSTS
  AROUND 55 KNOTS WILL BE POSSIBLE OVER A PORTION OF THE AREA LATE
  TUESDAY MORNING INTO THE AFTERNOON...ALONG WITH A SLIGHT
  POSSIBILITY OF THUNDERSTORMS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY AND GALE FORCE CONDITIONS. STORM FORCE WINDS ARE
  POSSIBLE BEYOND ABOUT 5 NAUTICAL MILES OF THE COAST.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ356-010030-
/O.EXT.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.CON.KMFR.SC.Y.0027.160301T0300Z-160302T0000Z/
/O.NEW.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/
/O.NEW.KMFR.SW.Y.0035.160302T0000Z-160303T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
336 AM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM
TUESDAY TO 4 PM PST WEDNESDAY.

* SEAS...WEST 12 TO 14 FEET AT 14 SECONDS THROUGH THIS EVENING.
  SEAS ARE EXPECTED TO BUILD TO A VERY STEEP 12 TO 18 FEET AT 12
  SECONDS OR LESS TUESDAY AFTERNOON. SEAS ARE LIKELY TO REMAIN
  ABOVE 10 FEET THROUGH THE WEEKEND.

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KT TONIGHT AND TO
  30 TO 40 KT TUESDAY.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS. GALES ARE EXPECTED FOR MUCH OF THE AREA
  NORTH OF BROOKINGS...ESPECIALLY BEYOND 5 NAUTICAL MILES OF THE
  COAST.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Feb 28, 2:08 PM PST, 58 minutes earlier.

Area forecast discussion, Feb 28, 2:08 PM PST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
208 PM PST SUN FEB 28 2016

.DISCUSSION...THE ACTIVE PATTERN CONTINUES THROUGH THE WEEK WITH
SYSTEM AFTER SYSTEM MOVING THROUGH THE REGION. PRECIP CONTINUES TO
TAPER OFF TO LIGHT SHOWERS MOSTLY OVER THE CASCADES AS THE FRONT
DISSIPATES. A WEAK RIDGE BUILDS IN WITH WEAK OFFSHORE DEVELOPING
BY THE MORNING OVER MUCH OF THE AREA. HOWEVER...WITH THE MOISTURE
REMAINING BEHIND THE PRECIP AM EXPECTING THAT CLOUD COVER WILL
REMAIN OVER THE WEST SIDE VALLEYS WITH PATCHY FOG KEEPING FREEZING
TEMPERATURES CONFINES TO THE FAR SOUTHERN END OF THE ILLINOIS AND
APPLEGATE VALLEYS. THE UPPER RIDGE SHIFTS EAST WITH A WARM FRONT
BRINGING LIGHT PRECIP TO MOSTLY THE WEST SIDE MONDAY AFTERNOON AS
IT MOVES THROUGH. WINDS INCREASE AHEAD OF THE COLD FRONT TUESDAY
ON THE COAST AND THE EAST SIDE...WITH POSSIBLE ADVISORY STRENGTH
WINDS EAST OF THE CASCADES. THIS FRONT MOVES IN ON THE LEFT EXIT
REGION OF A 140KT JET WITH THE AR MODELS CONTINUING TO SHOW A HIGH
PROBABILITY AT 250 KG/M/S AND AN INCREASED PROBABILITY OF 500
KG/M/S. ALTHOUGH THERE WILL BE HEAVY PRECIP ON THE COASTAL RANGES
THE DURATION WILL NOT BE LONG AND SNOW LEVELS ARE EXPECTED TO
REMAIN WELL ABOVE PASS LEVELS. A WEAK RIDGE BUILD WITH WEAK
OFFSHORE DEVELOPING AGAIN BY WEDNESDAY MORNING...WITH THE NEXT
SYSTEM HITTING THE COAST WEDNESDAY NIGHT. SVEN

DISCUSSION...THE PATTERN WILL REMAIN RATHER ACTIVE FOR THE THE REST
OF THE WEEK INTO NEXT WEEKEND WITH A SERIES OF FRONT MOVING THROUGH
THE REGION. THE MODELS DIFFER WITH THE TIMING AND STRENGTH OF THESE
FRONTS AND IT'S LIKELY THEY WILL CHANGE IN THE DAYS TO COME. THIS
LEADS TO A LOW CONFIDENCE OF THE TIMING, BUT CONFIDENCE IS HIGH IT
WILL BE ACTIVE. RIGHT NOW, THE FIRST IN THE SERIES OF FRONTS IS
PROJECTED TO REACH THE COAST THURSDAY MORNING, THEN MOVE ONSHORE
DURING THE DAY. WE'LL GET A RELATIVE BREAK IN THE WEATHER THURSDAY
NIGHT WITH WEAK AND SHORT LIVED RIDGING, THEN THE NEXT FRONT WILL
ARRIVE FRIDAY MORNING OR AFTERNOON. THE MODELS (IN PARTICULAR THE
EC) CONTINUE TO HINT AT A POSSIBLE ATMOSPHERIC RIVER PATTERN FRIDAY
THROUGH SATURDAY, BUT THE EVIDENCE IS NOT AS STRONG AS IT WAS
SHOWING YESTERDAY. SNOW LEVELS ARE NOT EXPECTED TO BE LOW, BUT LOW
ENOUGH FOR IT TO ACCUMULATE OVER THE HIGHER ELEVATIONS THURSDAY
INTO SATURDAY. AN UPPER TROUGH IS EXPECTED TO DEEPEN AND MOVE INTO
THE AREA SUNDAY WITH SNOW LEVELS LOWERING DOWN TO THE HIGHER PASSES
IN THE CASCADES AND SISKIYOUS. -PETRUCELLI

&&

.AVIATION...FOR THE 28/18Z TAF CYCLE...VFR CONDITIONS WILL CONTINUE
THROUGH THIS EVENING. HOWEVER PARTIAL MOUNTAIN OBSCURATIONS ARE
POSSIBLE INTO THIS EVENING. GUSTY WINDS WILL DEVELOP LATE THIS
MORNING INTO THE EARLY EVENING AS THE COLD FRONT MOVES THROUGH. MANY
AREAS WILL SEE A WIND SHIFT FROM SOUTH AHEAD OF THE FRONT TO WEST OR
NORTHWEST BEHIND IT. -PETRUCELLI

&&

.MARINE...UPDATED 200 PM PST SUN 28 FEB 2016... HIGH PRESSURE WILL
BRIEFLY BUILD TONIGHT...THEN WEAKEN MONDAY. A WARM FRONT WILL MOVE
THROUGH MONDAY NIGHT FOLLOWED BY A COLD FRONT TUESDAY THAT MAY BRING
GALE FORCE WINDS TO THE OUTER WATERS. THE PATTERN WILL REMAIN ACTIVE
THROUGH THE REST OF THE WEEK WITH WET AND WINDY FRONTS MOVING
ONSHORE LATE WEDNESDAY NIGHT INTO THURSDAY... FRIDAY...AND SATURDAY
NIGHT. GALE FORCE WINDS ARE POSSIBLE WITH EACH OF THESE SYSTEMS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ031.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 4 PM PST TUESDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
     FOR PZZ350-356-370-376.
     GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON FOR
     PZZ370-376.

SBN/SBN/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:30 PM PSTWind AdvisoryMFRLake23 hr
Feb 28, 3:06 PM PSTSmall Craft AdvisoryMFR40 hr

Nearby

Gale Watches in Oregon, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.